EconPapers    
Economics at your fingertips  
 

Regularizing priors for linear inverse problems

Jean-Pierre Florens and Anna Simoni

No 621, IDEI Working Papers from Institut d'Économie Industrielle (IDEI), Toulouse

Abstract: We consider statistical linear inverse problems in Hilbert spaces of the type ˆ Y = Kx + U where we want to estimate the function x from indirect noisy functional observations ˆY . In several applications the operator K has an inverse that is not continuous on the whole space of reference; this phenomenon is known as ill-posedness of the inverse problem. We use a Bayesian approach and a conjugate-Gaussian model. For a very general specification of the probability model the posterior distribution of x is known to be inconsistent in a frequentist sense. Our first contribution consists in constructing a class of Gaussian prior distributions on x that are shrinking with the measurement error U and we show that, under mild conditions, the corresponding posterior distribution is consistent in a frequentist sense and converges at the optimal rate of contraction. Then, a class ^ of posterior mean estimators for x is given. We propose an empirical Bayes procedure for selecting an estimator in this class that mimics the posterior mean that has the smallest risk on the true x.

Date: 2010
New Economics Papers: this item is included in nep-ecm
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://idei.fr/sites/default/files/medias/doc/wp/2010/wp_idei_621.pdf Full text (application/pdf)

Related works:
Journal Article: REGULARIZING PRIORS FOR LINEAR INVERSE PROBLEMS (2016) Downloads
Working Paper: Regularizing Priors for Linear Inverse Problems (2013) Downloads
Working Paper: Regularizing Priors for Linear Inverse Problems (2013) Downloads
Working Paper: Regularizing Priors for Linear Inverse Problems (2013) Downloads
Working Paper: Regularizing Priors for Linear Inverse Problems (2013)
Working Paper: Regularizing priors for linear inverse problems (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ide:wpaper:22814

Access Statistics for this paper

More papers in IDEI Working Papers from Institut d'Économie Industrielle (IDEI), Toulouse Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2020-09-19
Handle: RePEc:ide:wpaper:22814